Alert archive / Utah / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 56, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 31, 2008, 5:33 PM MDT for Juab County, Tooele County, Utah County, Utah. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2008, 5:33 PM MDT (23:33 UTC)
- Expired
- Aug 31, 2008, 6:30 PM MDT
- In force
- 57 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
Counties Juab County, UT, Tooele County, UT, Utah County, UT
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 31, 1:19 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 2473 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 312334 SVRSLC UTC023-045-049-010030- /O.NEW.KSLC.SV.W.0056.080831T2333Z-080901T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 533 PM MDT SUN AUG 31 2008 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL JUAB COUNTY IN UTAH SOUTHEASTERN TOOELE COUNTY IN UTAH WEST CENTRAL UTAH COUNTY IN UTAH * UNTIL 630 PM MDT * AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 23 MILES NORTHEAST OF VERNON TO 11 MILES SOUTHWEST OF VERNON...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF TOOELE TO 23 MILES SOUTHEAST OF DUGWAY...AND MOVING SOUTHEAST AT 34 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... LOFGREEN BY 545 PM MDT... TINTIC JCT AND EUREKA BY 605 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING. LAT...LON 4014 11191 3972 11227 3997 11292 4056 11236 TIME...MOT...LOC 2333Z 295DEG 29KT 4038 11221 3995 11253 $$ LC
2 follow-up statements
000
WWUS55 KSLC 010007
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
607 PM MDT SUN AUG 31 2008
UTC023-045-049-010030-
/O.CON.KSLC.SV.W.0056.000000T0000Z-080901T0030Z/
UTAH UT-JUAB UT-TOOELE UT-
607 PM MDT SUN AUG 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTHEASTERN TOOELE...NORTH CENTRAL JUAB AND WEST CENTRAL UTAH
COUNTIES...
AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 24 MILES EAST OF FAUST TO 7 MILES SOUTHWEST OF TINTIC
JCT...MOVING SOUTHEAST AT 33 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR NORTHWEST UTAH AND SOUTHWEST WYOMING.
LAT...LON 3984 11256 3984 11260 3986 11261 3986 11264
3988 11266 4043 11223 4014 11191 3972 11227
TIME...MOT...LOC 0007Z 295DEG 29KT 4026 11189 3983 11221
$$
LC000
WWUS55 KSLC 010029
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
627 PM MDT SUN AUG 31 2008
UTC023-045-049-010037-
/O.EXP.KSLC.SV.W.0056.000000T0000Z-080901T0030Z/
UTAH UT-JUAB UT-TOOELE UT-
627 PM MDT SUN AUG 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TOOELE...NORTH
CENTRAL JUAB AND WEST CENTRAL UTAH COUNTIES EXPIRES AT 630 PM MDT...
THE STORMS HAVE WEAKENED AND ARE NO LONGER SEVERE. THEREFORE THE
WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...LOCAL WIND GUSTS TO 45
MPH ARE STILL POSSIBLE THROUGH THE EARLY EVENING HOURS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR NORTHWEST UTAH AND SOUTHWEST WYOMING.
LAT...LON 3984 11256 3984 11260 3986 11261 3986 11264
3988 11266 4043 11223 4014 11191 3972 11227
TIME...MOT...LOC 0027Z 295DEG 29KT 4019 11170 3976 11202
$$
LCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:25 PM MDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 31, 3:25 PM MDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
325 PM MDT SUN AUG 31 2008
.SYNOPSIS...A COLD FALL-LIKE PACIFIC STORM SYSTEM WILL SETTLE INTO
THE WESTERN GREAT BASIN LATER TODAY...THEN MOVE EAST ACROSS UTAH
MONDAY. WIDESPREAD PRECIPITATION THROUGH LABOR DAY WILL BE
FOLLOWED BY MUCH COLDER TEMPERATURES EARLY NEXT WEEK.
&&
.DISCUSSION...DEEPENING MID LEVEL TROUGH DEVELOPING ACROSS THE GREAT
BASIN/PACIFIC NORTHWEST WILL IMPACT THE FORECAST AREA THROUGH LABOR
DAY. AHEAD OF THIS TROUGH...PLUME OF DEEP LAYER MOISTURE REMAINS IN
PLACE ACROSS MUCH OF UT. CLUSTER OF STRATIFORM RAINFALL WITH
EMBEDDED THUNDERSTORMS EARLIER HAS SOMEWHAT STABILIZED BOUNDARY
LAYER ACROSS SOUTHERN THIRD OF THE FORECAST AREA...AND EXPECT
COVERAGE OF ADDITIONAL CONVECTION TO BE MORE SCATTERED IN NATURE
THROUGH THIS EVENING.
FURTHER NORTH...MODELS HAVE BEEN CONSISTENT DEVELOPING CONVECTION
ALONG FRONTAL BOUNDARY LATE THIS AFTERNOON THROUGH THIS EVENING
ACROSS NORTHERN UT. REGIONAL RADAR IMAGERY INDICATES CONVECTION
INDEED BECOMING WIDESPREAD ALONG THIS BOUNDARY FROM NORTHWEST UT
BACK INTO EASTERN NV. DEEP LAYER SHEAR IS VERY FAVORABLE FOR
ORGANIZED SEVERE CONVECTION...AND WITH STRONG LINEAR FORCING MOST
LIKELY SCENARIO IS FOR STRONG SQUALL LINE WITH EMBEDDED SEVERE
GUSTS. ALREADY...GUSTS UP TO 70 MPH HAVE BEEN REPORTED OVER THE
NORTHWEST DESERTS. STRONG GUSTS WILL LIKELY REACHING THE WASATCH
FRONT BETWEEN 5 AND 7 PM.
AS SHORTWAVE TROUGH EJECTS ACROSS NORTHERN UT LATE TONIGHT THROUGH
MONDAY...ANTICIPATE WIDESPREAD STRATIFORM PRECIPITATION TO DEVELOP
ACROSS NORTHERN UT. LOW LEVEL NORTHWESTERLY FLOW COMBINED WITH
MID LEVEL COLD POOL SHOULD ALLOW FOR A PERIOD OF FAVORABLE
OROGRAPHIC FORCING ALONG WASATCH RANGE AS WELL...WITH SNOW LEVELS
DROPPING TO NEAR 8KFT DURING THE AFTERNOON. DO ANTICIPATE
MEASURABLE SNOWFALL ACROSS HIGHER ELEVATIONS THROUGHOUT THE DAY
MONDAY. PRECIPITATION SHOULD QUICKLY END LATE MONDAY
AFTERNOON/MONDAY EVENING AS TROUGH LIFTS AWAY FROM THE REGION.
&&
.HYDROLOGY...DEEP LAYER MOISTURE REMAINS IN PLACE ACROSS MUCH OF
UTAH THIS AFTERNOON...WHICH WILL RESULT IN THE POTENTIAL FOR HEAVY
RAINFALL WITH ANY SHOWERS/THUNDERSTORMS THAT DEVELOP THROUGH THIS
EVENING. WHILE LOCALLY HEAVY RAINFALL REMAINS A POSSIBILITY OVER
SOUTHERN UTAH THROUGH THIS EVENING...INTENSE CONVECTIVE PRECIP HAS
DEVELOPED ALONG A LINE AHEAD OF A SURFACE COLD FRONT MOVING INTO
NORTHWEST UTAH. STRONG STORMS ARE POSSIBLE ALONG THE URBAN CORRIDOR
LATER THIS AFTERNOON/EVENING...CAPABLE OF PRODUCING INTENSE
RAINFALL. PLENTY OF CONCERN FOR FLASH FLOODING/DEBRIS FLOWS ACROSS
RECENT BURN AREAS IN SE SALT LAKE AND UTAH COUNTIES. URBAN FLOODING
MAY ALSO BE AN ISSUE...ESPECIALLY ALONG THE NRN WASATCH FRONT.
STEADY...AND AT TIMES HEAVY RAIN...COULD DEVELOP OVER THE SAME AREAS
LATER TONIGHT/MONDAY MORNING.
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 8 PM THIS EVENING
ACROSS SOUTHERN UT...AND UNTIL MIDNIGHT FOR THE BURN SCARS ACROSS
NORTHERN UT.
&&
.AVIATION...A LINE OF THUNDERSTORMS DEVELOPING NEAR A FRONTAL
BOUNDARY IS EXPECTED TO ARRIVE AT THE SLC TERMINAL BETWEEN 23-00Z.
THIS WILL BRING GUSTY WINDS TO THE TERMINAL...WITH GUSTS POSSIBLY
EXCEEDING 40KT. WINDS ARE EXPECTED TO SHIFT TO WEST-NORTHWEST WITH
THE ARRIVAL OF THE LINE. WINDS COULD THEN BECOME ERRATIC BEHIND THE
BOUNDARY...BUT SHOULD SETTLE BACK TO NORTHWEST BY 03-04Z. CIGS ARE
EXPECTED TO LOWER TO BELOW 6000FT AGL WITH THE STORMS WITH BRIEF
MVFR CONDITIONS. CONDITIONS IMPROVING LATE THIS EVENING BUT
OCCASIONAL RAIN SHOWERS CAN STILL BE EXPECTED OVERNIGHT.
OTHERWISE...THERE IS A 10 PERCENT CHANCE OF THUNDERSTORMS DEVELOPING
AHEAD OF THE MAIN LINE OF STORMS AFFECTING THE TERMINAL PRIOR TO
23Z.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT FOR
UTZ003-004-008.
FLASH FLOOD WATCH UNTIL 8 PM TONIGHT FOR
UTZ013-019>021-517-518.
SEVERE THUNDERSTORM WATCH UNTIL 9 PM TONIGHT FOR PORTIONS OF
UTZ001>009-015.
WY...SEVERE THUNDERSTORM WATCH UNTIL 9 PM TONIGHT FOR
WYZ021..
&&
SEAMAN/CHENG
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Aug 31, 7:26 AM MDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 726 AM MDT SUN AUG 31 2008 UTZ012>016-019>021-517-518-011300- CASTLE COUNTRY-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS- WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 726 AM MDT SUN AUG 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT THE MOIST AND UNSTABLE AIRMASS ACROSS SOUTHERN UTAH WILL PRODUCE ANOTHER DAY OF SHOWERS AND THUNDERSTORMS. HEAVY RAIN IS LIKELY FROM THE STRONGER STORMS BEGINNING LATE THIS MORNING...AND CONTINUING INTO EARLY THIS EVENING. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR PORTIONS OF SOUTHERN UTAH THROUGH THIS EVENING. THE SLICK ROCK AND SLOT CANYON AREAS OF SOUTHERN UTAH WILL BE MOST PRONE TO FLASH FLOODING THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRIER AIR WILL WORK INTO SOUTHERN UTAH FROM THE WEST BEGINNING MONDAY. TEMPERATURES WILL BE SIGNIFICANTLY COOLER EARLY IN THE WEEK...THEN START A GRADUAL WARMING TREND HEADING INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ001>011-WYZ021-011300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-SOUTHWEST WYOMING- 726 AM MDT SUN AUG 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT BREEZY SOUTH WINDS WILL DEVELOP AHEAD OF A COLD FRONT APPROACHING NORTHWEST UTAH TODAY. SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT WILL BECOME MORE NUMEROUS THIS AFTERNOON AND EVENING. STRONG THUNDERSTORMS WITH HAIL AND STRONG SURFACE WINDS ARE POSSIBLE ACROSS THE WASATCH FRONT AND POINTS NORTH AND WEST LATE THIS AFTERNOON THROUGH THIS EVENING. HEAVY RAINS ARE ALSO POSSIBLE WITH THE EXPECTED SHOWERS AND STORMS THROUGH THIS EVENING. RECENT BURN SCARS ALONG THE SALT LAKE AND UTAH COUNTY PORTIONS OF THE WASATCH FRONT WILL BE PRONE TO FLASH FLOODING AND DEBRIS FLOWS FROM EVEN MODEST RAINFALL EVENTS. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THESE BURN AREAS. URBAN FLOODING IS ALSO A POSSIBILITY WITH ANY HEAVY RAIN EVENTS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL SWEEP ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING TONIGHT THROUGH MONDAY. MUCH COLDER TEMPERATURES WILL FOLLOW THE FRONT...WITH DAYTIME HIGHS MONDAY ABOUT 30 DEGREES COLDER THAN EARLY IN THE WEEKEND. RAIN...WITH HIGH ELEVATION SNOWS...WILL EXISTS ALONG AND BEHIND THE FRONT MONDAY. SHOWERS WILL LINGER INTO MONDAY NIGHT...THEN DRIER CONDITIONS WILL FOLLOW FOR THE BALANCE OF THE WEEK. COOL TEMPERATURES WILL LINGER INTO NEXT WEEKEND... THOUGH THE END OF THE WEEK READINGS WILL BE SUBSTANTIALLY HIGHER THAN EARLY IN THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Aug 31, 2:17 PM MDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
217 PM MDT SUN AUG 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 2 N ESCALANTE 37.79N 111.60W
08/30/2008 GARFIELD UT PARK/FOREST SRVC
FLOODING REPORTED ON THE ESCALANTE RIVER. ESCALANTE RIVER
GAGE REPORTED 1088 CFS.
&&
LCHENGLocal storm report, Aug 31, 2:21 PM MDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
221 PM MDT SUN AUG 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST WENDOVER 40.74N 114.02W
08/31/2008 M65.00 MPH TOOELE UT MESONET
WENDOVER PORT OF ENTRY MESONET SITE.
0200 PM TSTM WND GST WENDOVER 40.74N 114.02W
08/31/2008 M70.00 MPH TOOELE UT MESONET
WENDOVER PEAK MESONET SITE.
&&
LCHENGLocal storm report, Aug 31, 3:54 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
354 PM MDT SUN AUG 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 9 N LAKESIDE 41.33N 112.85W
08/31/2008 M65.00 MPH BOX ELDER UT MESONET
GUNNISON ISLAND MESONET SITE.
0330 PM TSTM WND GST 18 ESE LAKESIDE 41.07N 112.59W
08/31/2008 M71.00 MPH BOX ELDER UT MESONET
HAT ISLAND MESONET SITE.
0330 PM TSTM WND GST 15 W WEST WARREN 41.26N 112.44W
08/31/2008 M77.00 MPH BOX ELDER UT MESONET
PROMONTORY POINT MESONET SITE.
&&
LCHENGLocal storm report, Aug 31, 4:33 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
433 PM MDT SUN AUG 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM FLASH FLOOD 10 N KANAB 37.16N 112.52W
08/31/2008 KANE UT PARK/FOREST SRVC
WIDESPREAD FLASH FLOODING DUE TO WIDESPREAD STRATIFORM
RAINFALL WITH AMOUNTS OF 1.5 INCHES OVER SOUTH CENTRAL
UTAH. MANY ROADWAYS DAMAGED AND CLOSED ACROSS REGION.
&&
BMCINERNLocal storm report, Aug 31, 4:50 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
450 PM MDT SUN AUG 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 3 W LAYTON 41.08N 112.01W
08/31/2008 DAVIS UT NWS EMPLOYEE
ONE TREE DOWN AND LARGE BRANCHES BROKEN OFF TREES.
&&
LCHENGLocal storm report, Aug 31, 5:24 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
524 PM MDT SUN AUG 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST 11 E LAKESIDE 41.22N 112.67W
08/31/2008 M68.00 MPH BOX ELDER UT MESONET
GREAT SALT LAKE UPR MESONET SITE.
0500 PM TSTM WND GST SALT LAKE CITY 40.78N 111.93W
08/31/2008 M61.00 MPH SALT LAKE UT MESONET
UNIVERSITY OF UTAH MESONET SITE.
&&
LCHENGThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 12:35 PM MDT | Flash Flood Warning | SLC | Garfield, Kane, Washington | 4 hr |
| Aug 31, 2:11 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 49 min |
| Aug 31, 2:40 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 50 min |
| Aug 31, 3:01 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 29 min |
| Aug 31, 3:31 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Morgan, Tooele, Weber | 44 min |
| Aug 31, 4:02 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake, Tooele, Utah | 58 min |
| Aug 31, 4:12 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Cache, Davis, Morgan, Weber | 48 min |
| Aug 31, 4:50 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 40 min |
| Aug 31, 5:23 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake, Tooele, Utah | 67 min |
| Aug 31, 5:51 PM MDT | Severe Thunderstorm Warning | SLC | Morgan, Rich, Summit | 54 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.